For at least three weeks now, I have had small bumps appearing just below my right eye. The bumps are not on the lower lid, but they appear immediately below the lower lid. I have had three episodes in as many weeks with brief periods between when there were none. The bumps are no more than 1/16" in diameter and mostly are smaller -- probably 1/32". The episodes have all begun the same way -- one bump arising overnight so that it is first seen when I awaken then one or two more arise the next night. The bumps do not itch, hurt, or have any sensation whatsoever. They dissappear after about three days. The second time and during this current outbreak I apply some acne medication containing salacylic (sp?) acid which seemed to shorten the duration -- they just sort of slough or flake off. The bumps do not form a postule or become open nor appear filled with anything.
As to causes, here is some info to help you (or red herrings). I take the following medications daily: Lexapro 10mg per day; Trazadone 50mg once nightly; Singulair 10mg per day; Advair 250/50mg 2x daily, Propecia 1mg daily, Penlac 8% applied once daily to two toe nails; OTC Sudafed as needed (most days). I recently had a cold sore for which I took Valtrex 500mg x 2 twice daily (2000mg per day) for three days.
The first episode was about five days after taking the Valtrex (the first and only time I have ever taken it). I have not changed any of the soaps that I use or moisturizer. I do apply a moisturizer daily that contains salacylic acid. I also began taking large doses of Fish Oil (5000mg per day) about six weeks ago after reading a news story that some asthma sufferers -- specifically exercise asthma -- had reduced symptoms when taking 5000mg or more of Fish Oil daily.
Also, I have dry eyes, so I use artificial tear drops several times a day and thicker lubricating drops at bedtime. But I have been doing this for years in both eyes.
Lastly, about 90 days ago, I visited a spa where I had a facial. That night, my lower eyelid of my right eye became swollen (extremely puffy)or inflamed (but no redness). It was swollen for a day or so gradually shrinking to puffy for about a week and then it was fine. I had never had this happen before. The bumps did not appear at this time and did not appear until two months later, so I do not suggest a connection, but I do not want to omit anything that may be pertinent.
I am a 41 year old male, 5'-10" 150 lbs in good shape with no medical issues other than asthma and allergies. My skin is normal to dry, medium complection (hazel eyes, brown hair)free of acne problems.
Thank you in advance for your assistance.
I really can't think of anything other than blocked follicles. Perhaps the artificial tears....? None of the other factors you mentioned makes any sense as a cause. I can't think of any significance to your overall health either. If acne medicine helps a bit, that seems reasonable. Showing them to a dermatologist would appear to be the right course.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.